Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 26, 2011, 4:28 PM EDT for Armstrong County, Indiana County, Westmoreland County, Pennsylvania. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 4:28 PM EDT (20:28 UTC)
- Expired
- Apr 26, 2011, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:30 PM EDT | TSTM WND DMG | Greensburg, PA | TREES DOWN |
| Apr 26, 4:35 PM EDT | TSTM WND GST 53 | Greensburg, PA | ROOF AND TREE DAMAGE |
| Apr 26, 4:35 PM EDT | TSTM WND GST 64 | 1 Wsw Lawson Heights, PA | LATROBE AIRPORT |
| Apr 26, 5:04 PM EDT | TSTM WND DMG | Homer City, PA | LARGE BRANCHES DOWN |
| Apr 26, 5:25 PM EDT | TSTM WND DMG | Strongstown, PA | TOP OF TREE BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS51 KPBZ 262028
SVRPBZ
PAC005-063-129-262115-
/O.NEW.KPBZ.SV.W.0050.110426T2028Z-110426T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 515 PM EDT
* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENSBURG...MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEANNETTE... IRWIN... GREENSBURG...
DELMONT... LATROBE... NEW ALEXANDRIA...
DERRY... SALTSBURG... BLAIRSVILLE...
SHELOCTA... HOMER CITY... ELDERTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WIND AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4056 7888 4055 7888 4053 7890 4020 7955
4035 7976 4085 7918 4059 7886 4058 7886
TIME...MOT...LOC 2029Z 227DEG 38KT 4033 7952
$$
AAS3 follow-up statements
934
WWUS51 KPBZ 262041
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 PM EDT TUE APR 26 2011
PAC005-063-129-262115-
/O.CON.KPBZ.SV.W.0050.000000T0000Z-110426T2115Z/
ARMSTRONG PA-WESTMORELAND PA-INDIANA PA-
441 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR INDIANA...WESTMORELAND AND ARMSTRONG COUNTIES...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHIELDSBURG...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
ALEXANDRIA... LATROBE... DERRY...
SALTSBURG... BLAIRSVILLE... HOMER CITY...
SHELOCTA... ELDERTON... INDIANA...
YELLOW CREEK STATE PARK... PLUMVILLE...
CLYMER...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4056 7888 4055 7888 4053 7890 4024 7947
4042 7951 4051 7956 4085 7918 4059 7886
4058 7886
TIME...MOT...LOC 2041Z 226DEG 37KT 4041 7941
$$765
WWUS51 KPBZ 262102
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT TUE APR 26 2011
PAC005-063-129-262115-
/O.CON.KPBZ.SV.W.0050.000000T0000Z-110426T2115Z/
ARMSTRONG PA-WESTMORELAND PA-INDIANA PA-
502 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR INDIANA...WESTMORELAND AND ARMSTRONG COUNTIES...
AT 500 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SMATHERS...MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLAIRSVILLE... HOMER CITY... SHELOCTA...
INDIANA... YELLOW CREEK STATE PARK...
PLUMVILLE... CLYMER...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLUS HEAVY DOWNPOURS CAN CAUSE PONDING OF WATER ON ROADS AND LOW
VISIBILITY. MOTORISTS...PULL OVER IF YOU MUST.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4056 7888 4055 7888 4053 7890 4033 7932
4050 7930 4071 7931 4085 7918 4059 7886
4058 7886
TIME...MOT...LOC 2102Z 226DEG 37KT 4056 7920
$$811
WWUS51 KPBZ 262112
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT TUE APR 26 2011
PAC005-129-262122-
/O.CAN.KPBZ.SV.W.0050.000000T0000Z-110426T2115Z/
ARMSTRONG PA-WESTMORELAND PA-
512 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND AND ARMSTRONG
COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4056 7888 4055 7888 4053 7890 4041 7917
4055 7918 4075 7920 4085 7918 4059 7886
4058 7886
TIME...MOT...LOC 2112Z 226DEG 37KT 4063 7910
$$
PAC063-262115-
/O.CON.KPBZ.SV.W.0050.000000T0000Z-110426T2115Z/
INDIANA PA-
512 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR INDIANA COUNTY...
AT 509 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR UPPER TWO LICK...MOVING NORTHEAST AT 45
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDIANA... HOMER CITY...
YELLOW CREEK STATE PARK... PLUMVILLE...
CLYMER...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLUS HEAVY DOWNPOURS CAN CAUSE PONDING OF WATER ON ROADS AND LOW
VISIBILITY. MOTORISTS...PULL OVER IF YOU MUST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4056 7888 4055 7888 4053 7890 4041 7917
4055 7918 4075 7920 4085 7918 4059 7886
4058 7886
TIME...MOT...LOC 2112Z 226DEG 37KT 4063 7910
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:28 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 26, 4:28 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 428 PM EDT TUE APR 26 2011 .SYNOPSIS... PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY WHEN A STRONG COLD FRONT WILL CROSS THE REGION. MILD TEMPERATURES AHEAD OF THE FRONT WILL FALL BELOW NORMAL BEHIND IT FOR LATE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... SCATTERED STRONG THUNDERSTORMS AHEAD OF AREA OF SHOWERS ASSOCIATED WITH SHORTWAVE WILL MOVING ACROSS OHIO VALLEY WILL CONTINUE INTO LATE EVENING BEFORE A BRIEF LULL. EVENING UPDATE TO TWEAK POPS AND TEMPERATURES BUT NO MAJOR CHANGES. UPDATED HWO FOR MODERATE RISK OF SEVERE ON WEDNESDAY. SURFACE LOW WILL MOVE INTO LOWER OHIO VALLEY WEDNESDAY SPREADING ANOTHER ROUND OF SHOWERS AND STORMS ACROSS REGION. TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... UPPER TROF WILL BE MOVING EAST ACROSS THE OHIO VALLEY THROUGH THURSDAY WITH SHOWERS AND STORMS, POTENTIAL SEVERE STORMS, AND THE THREAT OF FLOODING ESPECIALLY LATER WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. FRONT WILL SWEEP ACROSS REGION THURSDAY MORNING WITH MUCH COOLER AIR AND A FEW SHOWERS IN THE AFTERNOON BELOW CLOSED LOW ALOFT. UPPER LOW WILL GRADUALLY LIFT NORTHEAST WITH LOWERING SHOWER CHANCES THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES WILL COLL TO BELOW NORMAL THURSDAY AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL EXTEND NORTH FROM THE SOUTHEASTERN UNITED STATES...KEEPING CONDITIONS DRY SATURDAY INTO SATURDAY NIGHT. THE 00Z GEFS/12Z GFS BRINGS A COLD FRONT INTO THE FORECAST AREA BY SUNDAY MORNING...BUT THIS IS MUCH FASTER THAN THE 00Z CANADIAN/ECMWF. WILL STICK WITH THE SLOWER SOLUTION...SIMILAR TO YESTERDAY/S FORECAST. THIS INTRODUCES POPS BY SUNDAY MORNING...AND BRINGS THE FRONT THROUGH MONDAY NIGHT INTO TUESDAY MORNING. ONCE THE COLD FRONT PASSES...HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE PLAINS. TEMPERATURES SHOULD BE SEASONABLE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING AT ALL PORTS...WITH MVFR/IFR CONDITIONS IN STORMS. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS. WINDS WILL DROP TO 5-10 KTS OVERNIGHT...BUT WILL BECOME STRONG TOMORROW. TAFS OF 15G28KT COULD BE ON THE CONSERVATIVE SIDE...WITH SOME MODELS SHOWING WIDESPREAD 35-40 KTS POSSIBLE. THIS COULD CAUSE CROSS WIND ISSUES ON SEVERAL AREA RUNWAYS. WAVE OF LOW PRESSURE FORMING ALONG A COLD FRONT WILL KEEP RESTRICTIONS IN THE FORECAST INTO THURSDAY NIGHT. LESS CERTAINTY AS TO WHETHER STRATUS AND SHOWERS WILL PERSIST THROUGH FRIDAY. HIGH PRESSURE WILL BRING CLEAR WEATHER ON SATURDAY...WITH A COLD FRONT LIKELY STAYING WEST OF THE FORECAST AREA FOR SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 26, 4:26 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT TUE APR 26 2011 PAZ014-020-021-029-031-WVZ021-022-272030- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-MARION-MONONGALIA- 426 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-015-016-022-023-073>076-WVZ023-041-272030- GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER- 426 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-WVZ001>004-012- 272030- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 426 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 26, 2:47 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT TUE APR 26 2011
OHZ059-069-PAZ029-031-075-WVZ004-012-021-022-261945-
BELMONT OH-FAYETTE PA-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA
WV-MONROE OH-WASHINGTON PA-WETZEL WV-
247 PM EDT TUE APR 26 2011
...THUNDERSTORMS WITH POTENTIALLY SEVERE WIND GUSTS AND HAIL...
THUNDERSTORMS WITH POTENTIALLY SEVERE WIND GUSTS AND HAIL TO MOVE
THROUGH THE FOLLOWING
COUNTIES...MONROE...BELMONT...FAYETTE...WASHINGTON...GREENE...
MARION...WETZEL...MONONGALIA AND MARSHALL...
AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF FLY...MOVING
NORTHEAST AT 45 MPH. THERE WERE OTHER STRONG STRONG THUNDERSTORMS
MOVING NORTHEAST THROUGH WETZEL AND WESTERN MARION AND MONONGAHELA
COUNTIES WEST VIRGINIA.
BESIDES STRONG WINDS AND HAIL...THERE CAN BE A SHORT PERIOD OF HEAVY
RAIN AND FREQUENT LIGHTNING. BEWARE OF PONDED WATER ON ROADS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FLY... PORTERS FALLS... NEW MARTINSVILLE...
HANNIBAL... JACKSONBURG... PINE GROVE...
SMITHFIELD... FOLSOM... PROCTOR...
CLARINGTON... WILEYVILLE... FAIRVIEW...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY
IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG
THUNDERSTORM WINDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 3948 8072 3955 8079 3956 8084 3959 8085
3957 8090 3960 8094 3956 8101 3958 8108
4002 8073 4002 7993 3945 8045 3947 8050
3944 8051 3943 8055Special weather statement, Apr 26, 3:01 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT TUE APR 26 2011
PAZ023-074-261915-
INDIANA PA-WESTMORELAND RIDGES PA-
301 PM EDT TUE APR 26 2011
...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...INDIANA
AND WESTMORELAND RIDGES...
AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF YELLOW CREEK STATE
PARK...MOVING NORTHEAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40
MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
YELLOW CREEK STATE PARK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4063 7884 4043 7896 4040 7902 4061 7907
4084 7881 4083 7880 4072 7880
AASLocal storm report, Apr 26, 3:23 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG WILEYVILLE 39.63N 80.67W
04/26/2011 WETZEL WV 911 CALL CENTER
TREES DOWN IN WILEYVILLE AND ALSO ALONG ROUTE 20
&&
EVENT NUMBER PBZ1100673
TGREENSpecial weather statement, Apr 26, 3:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 343 PM EDT TUE APR 26 2011 MDZ001-PAZ009-014>016-020>023-029-031-073>076-WVZ021>023-041- 262145- GARRETT-FOREST-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...FAIRMONT...MORGANTOWN...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 343 PM EDT TUE APR 26 2011 SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS. SOME STORMS MAY REACH SEVERE LEVELS INTO THE EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM THIS EVENING OR UNTIL THE WATCH IS CANCELED. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Apr 26, 4:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG STAR JUNCTION 40.06N 79.76W
04/26/2011 FAYETTE PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PBZ1100674
TGREENLocal storm report, Apr 26, 4:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL GREENSBURG 40.30N 79.54W
04/26/2011 E0.88 INCH WESTMORELAND PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100675
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:16 AM EDT | Special Weather Statement | PBZ | Clarion, Venango | 44 min |
| Apr 26, 8:47 AM EDT | Special Weather Statement | PBZ | Forest | 43 min |
| Apr 26, 12:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 35 min |
| Apr 26, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 45 min |
| Apr 26, 2:15 PM EDT | Special Weather Statement | PBZ | Clarion, Forest, Venango | 60 min |
| Apr 26, 2:20 PM EDT | Special Weather Statement | PBZ | Westmoreland | 40 min |
| Apr 26, 2:47 PM EDT | Special Weather Statement | PBZ | Greene | 58 min |
| Apr 26, 3:01 PM EDT | Special Weather Statement | PBZ | Indiana | 14 min |
| Apr 26, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 43 min |
| Apr 26, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 40 min |
| Apr 26, 4:44 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 46 min |
| Apr 26, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 14 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.